Alert archive / Kansas / Tornado Warnings in 2011

Tornado Warning 47, NWS Hastings, NE

June 1, 2011Phillips County, Smith County, Kansas

NWS Hastings, NE issued this tornado warning at Jun 1, 2011, 10:46 PM CDT for Phillips County, Smith County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2011, 10:46 PM CDT (03:46 UTC)
Expired
Jun 1, 2011, 11:15 PM CDT
In force
29 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Phillips County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 89 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 4:45 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3158 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1439 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
1.4
Supercell composite
12.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WFUS53 KGID 020346
TORGID
KSC147-183-020415-
/O.NEW.KGID.TO.W.0047.110602T0346Z-110602T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1046 PM CDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHWESTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1115 PM CDT

* AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR KIRWIN...OR 12 MILES SOUTHEAST OF
  PHILLIPSBURG...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AGRA...KENSINGTON...CEDAR...ATHOL AND GAYLORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3972 9926 3984 9892 3964 9868 3957 9914
      3957 9917
TIME...MOT...LOC 0346Z 245DEG 19KT 3968 9910
HAIL 1.00IN

$$

BRYANT
3 follow-up statements
249 
WWUS53 KGID 020352 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1052 PM CDT WED JUN 1 2011

KSC147-183-020415-
/O.CON.KGID.TO.W.0047.000000T0000Z-110602T0415Z/
SMITH KS-PHILLIPS KS-
1052 PM CDT WED JUN 1 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN PHILLIPS AND
SOUTHWESTERN SMITH COUNTIES UNTIL 1115 PM CDT...

AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR KIRWIN...OR 14 MILES EAST OF PHILLIPSBURG...
MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  KENSINGTON...CEDAR...ATHOL AND GAYLORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3958 9909 3974 9916 3984 9892 3964 9868
TIME...MOT...LOC 0353Z 245DEG 19KT 3970 9906
HAIL 1.00IN

$$

BRYANT
183 
WWUS53 KGID 020407
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1107 PM CDT WED JUN 1 2011

KSC147-020416-
/O.CAN.KGID.TO.W.0047.000000T0000Z-110602T0415Z/
PHILLIPS KS-
1107 PM CDT WED JUN 1 2011

...THE TORNADO WARNING FOR SOUTHEASTERN PHILLIPS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3963 9905 3977 9906 3984 9892 3964 9868
TIME...MOT...LOC 0406Z 250DEG 26KT 3971 9894

$$

KSC183-020415-
/O.CON.KGID.TO.W.0047.000000T0000Z-110602T0415Z/
SMITH KS-
1107 PM CDT WED JUN 1 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL SMITH COUNTY UNTIL
1115 PM CDT...

AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR CEDAR...OR 20 MILES EAST OF PHILLIPSBURG...
MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  ATHOL AND GAYLORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3963 9905 3977 9906 3984 9892 3964 9868
TIME...MOT...LOC 0406Z 250DEG 26KT 3971 9894
HAIL 1.00IN

$$

BRYANT
097 
WWUS53 KGID 020414
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1114 PM CDT WED JUN 1 2011

KSC183-020423-
/O.EXP.KGID.TO.W.0047.000000T0000Z-110602T0415Z/
SMITH KS-
1114 PM CDT WED JUN 1 2011

...THE TORNADO WARNING FOR CENTRAL SMITH COUNTY WILL EXPIRE AT 1115
PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3963 9905 3977 9906 3984 9892 3964 9868
TIME...MOT...LOC 0413Z 250DEG 26KT 3973 9888

$$

BRYANT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 1, 6:11 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 1, 6:11 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
611 PM CDT WED JUN 1 2011

.AVIATION...00Z TAF. SEVERE TSTMS ARE SW OF THE TERMINAL WHICH MAY
IMPACT KGRI THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 331 PM CDT WED JUN 1 2011/

SHORT TERM...MAIN CONCERNS ARE THE POTENTIAL FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING...WINDS ON WEDNESDAY...AS
WELL AS CHANCE OF THUNDERSTORMS AGAIN LATE WEDNESDAY NIGHT AND
THURSDAY MORNING.

WARM AIR ADVECTION ACROSS THE REGION THIS MORNING HELPED INDUCE A
FEW MODERATE SHOWERS...WITH REPORTEDLY SOME VERY SMALL
HAIL...MAINLY NORTH OF I-80 DURING THE EARLY MORNING HOURS. THIS
SHOWER ACTIVITY HAS SINCE DIMINISHED...AND MAIN FOCUS OF
CONVECTION HAS BEEN JUST TO THE SOUTHEAST OF THE FORECAST AREA
WHERE PERSISTENT THUNDERSTORMS HAVE REDEVELOPED ACROSS PORTIONS OF
NORTH EASTERN KANSAS.

A RETURN TO SOUTHERLY FLOW ALLOWED LOW LEVEL MOISTURE TO INCREASE
ACROSS THE REGION TODAY. CURRENTLY...DEWPOINTS ARE RUNNING IN THE
LOWER TO MIDDLE 60S ACROSS MUCH OF THE FORECAST AREA...AND THESE
INCREASED DEWPOINTS...WITH AN UNSTABLE PROFILE ALOFT...SHOULD
ALLOW FOR THE FORMATION OF SOME THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SOUTHERN PORTIONS OF
THE FORECAST AREA WHERE PARTIALLY CLOUD FREE SKIES THIS MORNING
HAVE ALLOWED FOR GOOD SURFACE HEATING. MAIN QUESTION WILL BE THE
ATMOSPHERIC FORCING TO GET THESE STORMS INITIATED...WITH 12Z NAM
AND GFS BOTH INDICATING VERY SMALL RIPPLES IN MID TO UPPER LEVEL
FLOW...WHICH MAY JUST BE SUFFICIENT TO GET THINGS GOING. WHILE THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS EXISTS...CONFIDENCE
OF DEVELOPMENT DUE TO LACK OF FORCING IS NOT HIGH...SO KEPT
CHANCES TO AROUND 40 PERCENT FOR THE LATE AFTERNOON AND EVENING
HOURS. THAT BEING SAID...ANY STORMS THAT DO DEVELOP...COULD
RAPIDLY INTENSIFY THROUGH THE EVENING HOURS.

FOR WEDNESDAY...EXPECT A TIGHTENING PRESSURE GRADIENT ASSOCIATED
WITH A DEEPENING AREA OF LOW PRESSURE ACROSS THE NORTHERN PLAINS
TO RESULT IN A RATHER WINDY DAY ACROSS THE REGION. WHILE WINDS
MAY APPROACH WIND ADVISORY CRITERIA DURING THE LATE MORNING AND
AFTERNOON HOURS...STUCK PRETTY CLOSE TO GUIDANCE...WHICH LEFT US
JUST BELOW ADVISORY CRITERIA. IT IS POSSIBLE WE WILL END UP
NEEDING AN ADVISORY TOMORROW...BUT EVEN IF ONE IS NOT
ISSUED...EXPECT STRONG SOUTHERLY WINDS AND WARM TEMPERATURES TO BE
THE MAIN WEATHER STORY ACROSS THE REGION TOMORROW. WHILE THE AREA
WILL REMAIN UNDER A STRONG CAP FOR MOST OF THE DAY...AND HENCE
KEPT FORECAST DRY...THERE IS A POSSIBILITY THAT THE ASSOCIATED
COLD FRONT PASSING BY TO THE NORTH DURING THE LATE EVENING AND
OVERNIGHT HOURS THURSDAY MAY SPARK A FEW THUNDERSTORMS...SO KEPT
SOME SMALL POPS MAINLY NORTH OF INTERSTATE 80.

LONG TERM...12Z SATURDAY THROUGH WEDNESDAY. PRIMARY FORECAST
CONCERNS LIE WITH TEMPERATURES AND WEEKEND PRECIPITATION
CHANCES.

LOOKING TO THE END OF THE WORK WEEK...MODELS NOT IN TOO BAD OF
AGREEMENT WITH THE UPPER LEVEL PATTERN ACROSS THE PLAINS AND THE
WESTWARD SHIFT OF THE RIDGE AXIS.  THE LONG TERM PERIOD STARTS OFF
WITH THE MAIN UPPER LEVEL HIGH CENTERED OVER THE WRN GULF AREA
WITH THE RIDGE AXIS EXTENDING NORTH ROUGHLY UP THE MS RIVER AND
INTO THE WRN GREAT LAKES. THE CWA SITS UNDER SHARP SOUTHWESTERLY
FLOW WITH A TROUGH OVER THE WRN CONUS THANKS TO ONE LOW PRESSURE
SYSTEM SHIFTING NE OUT OF MT INTO CANADA...WHILE THE NEXT MAKES
ITS WAY CLOSER TO THE WEST COAST. THROUGH THE DAYTIME HOURS ON
FRIDAY...WHILE THERE ISNT A SIGNIFICANT CHANGE WITH THE UPPER
LEVEL PATTERN...THE RIDGE IS BROKEN DOWN SLIGHTLY BY THE TROUGH
AXIS ASSOCIATED WITH THE LOW PRESSURE SYSTEM IN CENTRAL CANADA
SWINGS THROUGH PORTIONS OF THE NRN/CENTRAL PLAINS. MODELS CONTINUE
TO SHOW A SFC COLD FRONTAL BOUNDARY PUSHED INTO THE CWA...BUT
DOESNT MAKE MUCH SOUTHWARD PROGRESS BEYOND THE CWA DUE TO IT
LOSING ITS MAIN PUSH AS THE UPPER LEVEL TROUGH CONTINUES EAST.
KEPT THE FORECAST DURING THE DAYTIME HOURS DRY...EVEN WITH THIS
SFC BOUNDARY IN THE AREA...WITH MODELS CONTINUING TO BE IN GOOD
AGREEMENT SHOWING A CAPPED ATMOSPHERE. AS WE GET INTO THE
EVENING/OVERNIGHT HOURS...PRECIPITATION CHANCES DO RETURN...AS A
S/SWRLY LOW LEVEL JET PICKS UP AND NOSES INTO THE AREA...BRINGING
INCREASED WAA/MOISTURE ADVECTION. POTENTIAL FOR SOME STRONG AND
POSSIBLY A SEVERE THUNDERSTORM WILL REMAIN WITH ELEVATED
INSTABILITY AVAILABLE. ANY ACTIVITY IS EXPECTED TO SHIFT OFF TO
THE E/NE WITH THE TURNING OF THE LLJ. HIGHS ON FRIDAY ARE A BIT
TRICKY WITH THE PRESENCE OF THE SFC FRONT...BUT IT COMING A LITTLE
LATER IN THE DAY...EXPECT THAT THE SOUTHEAST WILL BE QUITE WARM
WITH HIGHS INTO THE LOWER/MID90S...MORE UNCERTAIN ABOUT THE NWRN
CWA ALONG/N OF THE FRONT...WITH HIGHS IN THE LOWER/MID 80S
EXPECTED.

 AS WE GET INTO THE WEEKEND...MODELS REMAIN IN PRETTY GOOD
AGREEMENT WITH THE UPPER LEVEL PATTERN...AND NOT A LOT OF CHANGES
WERE MADE. THE RIDGE CONTINUES TO BE FLATTENED OUT SOME THANKS TO
THE LARGE LOW PRESSURE SYSTEM OVER CNTRL/NRN CANADA...BRINGING
MORE ZONAL FLOW TO THE CWA...WHILE ANOTHER LOW CONTINUES TO SPIN
RIGHT OFF THE COAST OF CA. THIS REMAINS THE CASE THROUGH THE DAY
ON SATURDAY...WHILE THROUGH SATURDAY NIGHT AND INTO SUNDAY...THAT
CANADIAN LOW SHIFTS FURTHER EAST AND BEGINS TO DIG SOUTH INTO THE
GREAT LAKES/EASTERN CONUS...SHIFTING THAT RIDGE AXIS BACK WEST
ONTO THE PLAINS. AT THE SFC...SATURDAY SEES LITTLE CHANGE WITH
THAT FRONTAL BOUNDARY CONTINUING TO LINGER ACROSS THE AREA...BUT
IS EXPECTED TO BECOME MORE DIFFUSE AND BEGIN TO SHIFT NORTH AS A
WARM FRONT THROUGH THE DAY ON SUNDAY. AM AGAIN EXPECTING ANY
PRECIPITATION CHANCES TO BE CONFINED TO THE EVENING/OVERNIGHT
HOURS SAT NIGHT/SUN MORNING...WITH THINGS LOOKING TO REMAIN CAPPED
DURING THE DAY...AND THERE A LITTLE EXTRA LIFT PROVIDED BY THE
NOSE OF AN INCREASING LLJ /THOUGH MODELS SHOWING IT NOT QUITE AS
STRONG/. WITH MORE EASTERLY FLOW ACROSS A GOOD CHUNK OF THE CWA ON
SATURDAY...THINK THAT TEMPS WILL BE A TOUCH COOLER /80S/...BUT
WITH THE RIDGE BUILDING BACK INTO THE PLAINS AND INCREASING
SOUTHERLY FLOW AND TEMPS ALOFT...SUNDAY WILL BE WARMER /UPPER 80S
TO MID 90S/.

INTO NEXT WEEK...PRIMARY FEATURE ACROSS THE AREA REMAINS THE UPPER
LEVEL RIDGE...AND THERE ARE VARIATIONS BETWEEN MODELS WITH THE
LOCATION OF THE RIDGE AXIS SO CONFIDENCE IS A LITTLE LOWER /ESP
INTO MID WEEK/. THE DIFFERENCES ARISE DUE TO HOW MODELS HANDLE
THE NEXT UPPER LEVEL LOW MOVING IN FROM THE WEST COAST...HOW FAR
SOUTH IT DIGS /HOW AMPLIFIED THE PATTERN BECOMES/...AND TO WHAT
EXTENT THE RIDGE IS BROKEN DOWN BY ASSOCIATED SHORTWAVE
DISTURBANCES. KEPT THE FORECAST DRY...WITH MOST MODEL OUTPUT
SUPPORTING THAT...BUT IT WOULDNT TAKE MUCH OF AN EASTWARD SHIFT IN
MODELS FOR A POP TO NEED TO BE INSERTED. WITH THE RIDGE REMAINING
A BIG PART OF THE PATTERN INTO NEXT WEEK...AM KEEPING TEMPS
WARM...WITH HIGHS RANGING OVER MON-WED FROM THE MID 80S TO MID
90S.

AVIATION...18Z KGRI TAF...PREVAILING VFR CONDS EXPECTED TO
CONTINUE AT KGRI FOR THE NEXT 24 HOURS. WILL LIKELY SEE A VCTS OR
-TSRA AFFECT THE TAF SITE DURING THE EARLY EVENING HOURS...AND
DECIDED TO INCLUDE A TEMPO GROUP FROM 01/23Z-02/02Z TO ACCOUNT FOR
A -TSRA...ALBEIT WITH VFR CIGS AND VSBYS. WINDS WILL BE BREEZY
THIS AFTERNOON AND BECOME SOUTH SOUTHEASTERLY...DECREASING SOME
OVERNIGHT...BUT ONLY TO BECOME WINDY ON THURSDAY...WITH SUSTAINED
WINDS OF 20-25KTS POSSIBLE AFT 02/15Z.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 1, 5:00 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
500 PM CDT WED JUN 1 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
500 PM CDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE MAJORITY OF THE
OUTLOOK AREA THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING
EXTREMELY LARGE HAIL THE SIZE OF BASEBALLS...DAMAGING WINDS OF 70
MPH AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IN EXCESS OF
TWO INCHES MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT FOR
LOCATIONS MAINLY NORTH OF INTERSTATE 80. A FEW STRONG
THUNDERSTORMS WILL BE POSSIBLE.

THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA BOTH FRIDAY
NIGHT AND SATURDAY NIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED EITHER NIGHT...A FEW STRONG TO SEVERE THUNDERSTORMS
CANNOT BE COMPLETELY RULED OUT. LARGE HAIL AND DAMAGING WINDS
WOULD BE THE PRIMARY HAZARDS.

IN ADDITION...STRONG SOUTH WINDS WILL DEVELOP ACROSS THE ENTIRE
OUTLOOK AREA DURING THE DAY THURSDAY. SUSTAINED SPEEDS OF 20 TO 30
MPH ARE LIKELY FOR SEVERAL HOURS...WITH GUSTS OF 40 TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Jun 1, 10:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1004 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     TORNADO          13 N PHILLIPSBURG       39.94N 99.32W
06/01/2011                   PHILLIPS           KS   STORM CHASER

&&

FAY
Local storm report, Jun 1, 10:10 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1010 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     HAIL             BLOOMINGTON             40.09N 99.04W
06/01/2011  E0.88 INCH       FRANKLIN           NE   TRAINED SPOTTER

&&

GUERRERO
Local storm report, Jun 1, 10:12 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1012 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     HAIL             3 SE BERTRAND           40.50N 99.59W
06/01/2011  E1.00 INCH       PHELPS             NE   TRAINED SPOTTER

            HEAVY RAINFALL WITH ZERO VISIBILITY

&&

GUERRERO
Local storm report, Jun 1, 10:24 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1024 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             10 N AGRA               39.91N 99.12W
06/01/2011  E1.75 INCH       PHILLIPS           KS   COUNTY OFFICIAL

&&

FAY
Special weather statement, Jun 1, 10:38 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1038 PM CDT WED JUN 1 2011

KSZ017-018-020415-
OSBORNE KS-ROOKS KS-
1038 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR OSBORNE AND ROOKS COUNTIES UNTIL
1115 PM CDT...

AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
STOCKTON TO 10 MILES SOUTH OF OSBORNE...AND MOVING NORTHEAST AT 45
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  STOCKTON...
  WOODSTON...
  OSBORNE...
  ALTON...
  PORTIS...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3956 9948 3957 9883 3957 9855 3913 9861
      3913 9951
TIME...MOT...LOC 0338Z 230DEG 40KT 3936 9927 3931 9870

BRYANT
Local storm report, Jun 1, 10:41 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1041 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             5 W RAGAN               40.31N 99.39W
06/01/2011  E1.75 INCH       HARLAN             NE   STORM CHASER

            ALSO REPORTED 60 TO 70 MPH WINDS.

&&

FAY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:04 PM CDTTornado WarningGIDMitchell, Osborne26 min
Jun 1, 7:15 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne, Rooks45 min
Jun 1, 7:20 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith40 min
Jun 1, 7:28 PM CDTTornado WarningGIDMitchell32 min
Jun 1, 7:53 PM CDTTornado WarningGIDOsborne37 min
Jun 1, 7:59 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne, Rooks46 min
Jun 1, 7:59 PM CDTTornado WarningGIDMitchell31 min
Jun 1, 8:01 PM CDTSevere Thunderstorm WarningGIDJewell, Smith44 min
Jun 1, 8:18 PM CDTAreal Flood WarningGIDMitchell, Osborne4 hr
Jun 1, 8:36 PM CDTSevere Thunderstorm WarningGIDPhillips39 min
Jun 1, 8:43 PM CDTSevere Thunderstorm WarningGIDOsborne32 min
Jun 1, 9:05 PM CDTSpecial Weather StatementGIDRooks25 min
Jun 1, 9:10 PM CDTSpecial Weather StatementGIDOsborne35 min
Jun 1, 9:10 PM CDTSevere Thunderstorm WarningGIDPhillips50 min
Jun 1, 9:13 PM CDTSevere Thunderstorm WarningGIDRooks47 min
Jun 1, 9:14 PM CDTSpecial Weather StatementGIDSmith31 min
Jun 1, 9:21 PM CDTSevere Thunderstorm WarningGIDJewell, Smith39 min
Jun 1, 9:25 PM CDTTornado WarningGIDPhillips35 min
Jun 1, 9:43 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith32 min
Jun 1, 9:54 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith51 min
Jun 1, 9:57 PM CDTTornado WarningGIDPhillips, Smith33 min
Jun 1, 10:02 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith24 min
Jun 1, 10:10 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith50 min
Jun 1, 10:31 PM CDTAreal Flood WarningGIDOsborne, Rooks10 hr
Jun 1, 10:38 PM CDTSpecial Weather StatementGIDOsborne, Rooks37 min
Jun 1, 10:42 PM CDTSevere Thunderstorm WarningGIDOsborne22 min
Jun 1, 10:43 PM CDTSevere Thunderstorm WarningGIDJewell, Smith47 min
Jun 1, 11:19 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith41 min
Jun 1, 11:21 PM CDTTornado WarningGIDOsborne, Phillips, Rooks, Smith24 min
Jun 1, 11:33 PM CDTSpecial Weather StatementGIDSmith27 min
Jun 1, 11:46 PM CDTSevere Thunderstorm WarningGIDSmith29 min
Jun 2, 12:01 AM CDTSpecial Weather StatementGIDSmith44 min
Jun 2, 12:10 AM CDTAreal Flood WarningGIDMitchell82 min
Jun 2, 12:45 AM CDTTornado WarningGIDJewell, Mitchell30 min
Jun 2, 1:19 AM CDTSpecial Weather StatementGIDJewell41 min
Jun 2, 1:29 AM CDTAreal Flood WarningGIDJewell, Mitchell, Smith9 hr
Jun 2, 1:32 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell28 min
Jun 2, 1:48 AM CDTRiver Flood WarningGIDOsborne45 hr
Jun 2, 2:12 AM CDTRiver Flood WarningGIDOsborne, Smith46 hr
Jun 2, 3:49 AM CDTWind AdvisoryGIDMitchell, Osborne, Phillips, Rooks, Smith15 hr
Jun 2, 6:51 AM CDTRiver Flood WarningGIDMitchell56 hr
Jun 2, 8:04 AM CDTAreal Flood WarningGIDOsborne, Rooks33 hr
Jun 2, 10:29 AM CDTAreal Flood WarningGIDJewell, Mitchell, Smith7 hr
Jun 2, 4:46 PM CDTAreal Flood WarningGIDJewell, Mitchell, Smith47 hr

Nearby

Tornado Warnings in Kansas, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.